Alert archive / North Carolina / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 312, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Aug 8, 2012, 3:43 PM EDT for Alamance County, Chatham County, Randolph County, North Carolina. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2012, 3:43 PM EDT (19:43 UTC)
- Expired
- Aug 8, 2012, 4:45 PM EDT
- In force
- 62 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Alamance County, NC, Chatham County, NC, Randolph County, NC
The radar
The Raleigh/Durham radar (KRAX), 94 km from the middle of the area, began a volume at 19:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 7.7 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1351 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 797 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
359
WUUS52 KRAH 081943
SVRRAH
NCC001-037-151-082045-
/O.NEW.KRAH.SV.W.0312.120808T1943Z-120808T2045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
343 PM EDT WED AUG 8 2012
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN ALAMANCE COUNTY IN CENTRAL NORTH CAROLINA
WESTERN CHATHAM COUNTY IN CENTRAL NORTH CAROLINA
RANDOLPH COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 445 PM EDT
* AT 339 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER ALAMANCE...OR 7 MILES SOUTHWEST OF
GRAHAM...MOVING SOUTHEAST AT 30 MPH. QUARTER SIZED HAIL AND WINDS
IN EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
SAXAPAHAW...
SNOW CAMP...
SUTPHIN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
THESE THUNDERSTORMS ARE PRODUCING AN EXCESSIVE AMOUNT OF LIGHTNING.
SEEK SHELTER INDOORS NOW AND STAY AWAY FROM THE WINDOWS. IF YOU
CANNOT SEEK SHELTER INDOORS TAKE COVER IN A VEHICLE.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.
&&
LAT...LON 3592 8005 3590 7955 3592 7954 3608 7954
3608 7926 3589 7926 3588 7925 3587 7918
3558 7918 3557 7921 3557 8007
TIME...MOT...LOC 1943Z 324DEG 24KT 3596 7943
$$
VINCENT4 follow-up statements
512
WWUS52 KRAH 082011
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
411 PM EDT WED AUG 8 2012
NCC001-082020-
/O.CAN.KRAH.SV.W.0312.000000T0000Z-120808T2045Z/
ALAMANCE NC-
411 PM EDT WED AUG 8 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN ALAMANCE COUNTY IS
CANCELLED...
THE STORMS THAT PROMPTED THE WARNING HAVE MOVED SOUTH INTO RANDOLPH
AND CHATHAM COUNTIES...THEREFORE THE WARNING FOR ALAMANCE COUNTY HAS
BEEN CANCELLED.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.
THIS INCLUDES INTERSTATE 40 BETWEEN EXITS 140 AND 154.
LAT...LON 3585 8005 3584 7924 3588 7925 3587 7918
3558 7918 3557 7921 3557 8007
TIME...MOT...LOC 2010Z 306DEG 14KT 3582 7927 3570 7949
3565 7994
$$
NCC037-151-082045-
/O.CON.KRAH.SV.W.0312.000000T0000Z-120808T2045Z/
CHATHAM NC-RANDOLPH NC-
411 PM EDT WED AUG 8 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR RANDOLPH AND WESTERN CHATHAM COUNTIES...
AT 408 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 12 MILES NORTHEAST OF SILER CITY TO HASTY
TO MARTHA...OR ALONG A LINE EXTENDING FROM 9 MILES NORTHWEST OF
PITTSBORO TO SILER CITY TO 9 MILES SOUTHWEST OF ASHEBORO...MOVING
SOUTHEAST AT 15 MPH.
HAZARDS IN THE WARNING INCLUDE...
DAMAGING WINDS IN EXCESS OF 60 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE...ULAH...COLERIDGE AND
GOLDSTON.
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.
LAT...LON 3585 8005 3584 7924 3588 7925 3587 7918
3558 7918 3557 7921 3557 8007
TIME...MOT...LOC 2010Z 306DEG 14KT 3582 7927 3570 7949
3565 7994
$$
VINCENT178
WWUS52 KRAH 082021
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
421 PM EDT WED AUG 8 2012
NCC037-151-082045-
/O.CON.KRAH.SV.W.0312.000000T0000Z-120808T2045Z/
CHATHAM NC-RANDOLPH NC-
421 PM EDT WED AUG 8 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR RANDOLPH AND WESTERN CHATHAM COUNTIES...
AT 417 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
NEWLY DEVELOPED SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 6 MILES
WEST OF ASHEBORO...MOVING EAST AT 15 MPH.
HAZARDS IN THE WARNING INCLUDE...
DAMAGING WINDS IN EXCESS OF 60 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE...ASHEBORO...ULAH...
RANDLEMAN...STALEY...RAMSEUR...FRANKLINVILLE...COLERIDGE...SILER
CITY...AND HASTY.
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
THESE THUNDERSTORMS ARE PRODUCING AN EXCESSIVE AMOUNT OF DEADLY
CLOUD TO GROUND LIGHTNING. SEEK SHELTER INDOORS NOW AND STAY AWAY
FROM THE WINDOWS. IF YOU CANNOT SEEK SHELTER INDOORS TAKE COVER IN A
VEHICLE. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH
TO BE STRUCK BY LIGHTNING.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.
LAT...LON 3585 8005 3584 7924 3588 7925 3587 7918
3558 7918 3557 7921 3557 8007
TIME...MOT...LOC 2019Z 271DEG 12KT 3575 7991
$$
VINCENT462 WWUS52 KRAH 082036 SVSRAH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 436 PM EDT WED AUG 8 2012 NCC037-082045- /O.CAN.KRAH.SV.W.0312.000000T0000Z-120808T2045Z/ CHATHAM NC- 436 PM EDT WED AUG 8 2012 ...THE SEVERE THUNDERSTORM WARNING FOR WESTERN CHATHAM COUNTY IS CANCELLED... THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED...AND SEVERE WEATHER IS NO LONGER EXPECTED. THEREFORE...THE WARNING FOR CHATHAM COUNTY HAS BEEN CANCELLED. LOCALLY HEAVY RAINFALL CAN BE EXPECTED THROUGH 515 PM IN WESTERN CHATHAM COUNTY. IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN RALEIGH. THIS INCLUDES HIGHWAY 264 BETWEEN EXITS 378 AND 381. LAT...LON 3585 8005 3584 7954 3557 7956 3557 8007 TIME...MOT...LOC 2035Z 302DEG 10KT 3570 7990 $$ NCC151-082045- /O.CON.KRAH.SV.W.0312.000000T0000Z-120808T2045Z/ RANDOLPH NC- 436 PM EDT WED AUG 8 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT FOR RANDOLPH COUNTY... AT 431 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR ASHEBORO...MOVING SOUTHEAST AT 10 MPH. HAZARDS IN THE WARNING INCLUDE... DAMAGING WINDS IN EXCESS OF 60 MPH. LOCATIONS IN THE PATH OF THE STORM INCLUDE... ULAH...STALEY... RAMSEUR...FRANKLINVILLE AND COLERIDGE. STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS GENERATED BY DAMAGING WINDS CAN BE DEADLY. WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT... 1...8 7 7...6 3 3...6 7 7 2. LAT...LON 3585 8005 3584 7954 3557 7956 3557 8007 TIME...MOT...LOC 2035Z 302DEG 10KT 3570 7990 $$ VINCENT
666 WWUS52 KRAH 082049 SVSRAH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 449 PM EDT WED AUG 8 2012 NCC151-082059- /O.EXP.KRAH.SV.W.0312.000000T0000Z-120808T2045Z/ RANDOLPH NC- 449 PM EDT WED AUG 8 2012 ...THE SEVERE THUNDERSTORM WARNING FOR RANDOLPH COUNTY EXPIRES AT 445 PM EDT... THE STORM THAT PROMPTED THE WARNING HAS WEAKENED...AND THE WARNING HAS BEEN ALLOWED TO EXPIRE. IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN RALEIGH. LAT...LON 3585 8005 3584 7954 3557 7956 3557 8007 TIME...MOT...LOC 2036Z 302DEG 10KT 3570 7990 $$ VINCENT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 8, 3:00 PM EDT, 43 minutes earlier.
Area forecast discussion, Aug 8, 3:00 PM EDT, 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 300 PM EDT WED AUG 8 2012 .SYNOPSIS... AN UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE AREA LATE THIS AFTERNOON AND THIS EVENING. WEAK SFC HIGH PRESSURE WILL BUILD OVER THE AREA ON THURSDAY BEFORE A STRONG SFC COLD FRONT PUSHES ACROSS THE AREA FROM THE WEST LATE FRIDAY AND INTO SATURDAY. && .NEAR TERM /THROUGH THURSDAY NIGHT/... AS OF 300 PM WEDNESDAY... TONIGHT: AS ONE SHORTWAVE EXITS OFFSHORE...ANOTHER WELL DEFINED MID/UPPER LEVEL SHORTWAVE VORT OVER WVA WILL PROGRESS SLOWLY EASTWARD ACROSS NC AND VA BETWEEN 18Z TO 06 TONIGHT. STORMS HAVE FIRED QUICKLY ALONG THE LEADING EDGE OF THE DPVA ASSOCIATED WITH THIS WAVE AND IN THE STEEP LOW-LEVEL LAPSE RATES AXIS ALIGNED OVER WESTERN NC WHERE DAYTIME HEATING HAS BEEN ABATED BY THE SLOW EROSION OF LOW CLOUDS TO THE EAST. MODERATE INSTABILITY ON THE ORDER OF 2000-2500 J/KG HAS DEVELOPED AND IS EXPANDING EASTWARD AS AFTERNOON TEMPERATURES WARM UNIFORMLY INTO THE UPPER 80S...FURTHER AIDED BY MODEST MID-LEVEL LAPSE RATES BETWEEN 6.5-7.0 AS DRIER...AS SLIGHTLY COOLER AIR ALOFT SPREADS INTO THE AREA FROM THE WEST. WHILE THE DRIER AIR SHOULD LIMIT COVERAGE...ANY STORM THAT CAN ACHIEVE A DEEP UPDRAFT WILL ALSO HAVE THE POTENTIAL TO PRODUCE STRONG TO DAMAGING THUNDERSTORM WINDS...WITH SPC MESOANALYSIS INDICATING 1000 TO 1200 J/KG OF DCAPE ACROSS WESTERN NC AND VIRGINIA. STORMS HAVE EXHIBITED LITTLE EASTWARD MOVEMENT AT THIS TIME...BUT EXPECT THIS TO CHANGE AS FORCING BEGINS TO PIVOT EASTWARD. CONFIDENCE IS LOW ON HOW MUCH DOWNSTREAM DEVELOPMENT/SUSTAINMENT WE WILL SEE...WITH SOME OF THE NEW THE NEW 12Z WRF CAM MODELS NOW SHOWING A CONVECTIVE LINE/CLUSTER MOVING THROUGH THE ENTIRE FORECAST AREA THROUGH 03Z THIS EVENING. WILL INCREASE POPS THIS AFTERNOON AND EVENING WITH LIKELY POPS IN THE WEST TO CHANCE POPS EVERYWHERE ELSE. STORMS SHOULD BE OUT OF THE AREA BY OR BEFORE 06Z AS SHORTWAVE WAVE SHIFTS EAST OF THE AREA. ANY DEBRIS CLOUDINESS SHOULD DIMINISH...GIVING WAY TO MOSTLY CLEAR SKIES OVERNIGHT WITH THE POTENTIAL FOR FOG/STRATUS TO DEVELOP EARLY THURSDAY MORNING. OVERNIGHT LOWS TONIGHT 69-73. THURSDAY AND THURSDAY NIGHT: CENTRAL NC WILL LIE BETWEEN SYSTEMS/SHORTWAVE TROUGHS ON THURSDAY... AS LEAD SHORTWAVE ENERGY CURRENTLY OVER THE UPPER MIDWEST DIGS SOUTHEAST INTO THE TN VALLEY DURING THE DAY. WITH ONLY AVAILABLE FORCING IN THE MEANS OF STRONG DAYTIME HEATING...EXPECT NO MORE THAN ISOLATED POPS THURSDAY AFTERNOON...WITH MOSTLY SUNNY SKIES YIELDING FULL SUN THICKNESSES IN THE LOWER 90S. POPS WILL ACTUALLY BE ON THE INCREASE THURSDAY NIGHT/EARLY FRIDAY MORNING AS THE AFOREMENTIONED LEAD SHORTWAVE TROUGH OVER THE TN VALLEY ADVANCES EASTWARD...GETTING STRETCHED BY THE ANOMALOUSLY DEEP CLOSED MID/UPPER LOW SETTLING OVER THE GREAT LAKES/OHIO VALLEY. RENEWED WARM MOIST AIR ADVECTION WILL SUPPORT AN AREA SHOWERS OVERSPREADING CENTRAL NC FROM THE WEST/SOUTHWEST. WILL INCREASE POPS INTO THE CHANCE CATEGORY...ACROSS WESTERN AND CENTRAL PORTIONS OF THE PIEDMONT TO SLIGHT ACROSS THE FAR NE COASTAL PLAIN. MINS THURSDAY NIGHT 70 TO 75. && .SHORT TERM /FRIDAY THROUGH SATURDAY /... AS OF 250 PM WEDNESDAY... FRIDAY: A SHORTWAVE TROUGH IS EXPECTED TO DIVE SOUTH OUT OF CANADA AND DEEPEN FROM THE GREAT LAKES TO THE TN VALLEY FRIDAY AND SATURDAY...BRING THE POTENTIAL FOR A COUPLE ROUNDS OF SEVERE STORMS THIS WEEKEND. THE LATEST DAY 3 CONVECTIVE OUTLOOK FROM SPC HAS ALL OF CENTRAL IN A SLIGHT RISK ON FRIDAY. A LEAD SHORTWAVE...CURRENTLY NEAR THE DAKOTAS WILL SWING SOUTH TOWARD THE SOUTHERN APPALACHIANS THURSDAY...WITH MODELS SHOWING THE REMNANT SHEARED VORT LOBE CROSSING CENTRAL NC MID TO LATE DAY FRIDAY. SOME ONGOING WARM ADVECTION SHOWERS/STORMS WILL BE POSSIBLE OVER THE FOOTHILLS AND WESTERN PIEDMONT FRIDAY MORNING...WITH AN EASTWARD SHIFT IN ACTIVITY DURING THE DAY AS DPVA OVERRUNS A MOIST AND INCREASINGLY UNSTABLE AIRMASS OVER THE PIEDMONT AND COASTAL PLAIN. FORECAST SOUNDINGS SHOW PW VALUES APPROACHING 2 INCHES EAST OF THE TRIAD WITH CONSIDERABLE CLOUD COVER TO START THE DAY. THUS...THE DEGREE OF DESTABILIZATION WILL BE SOMEWHAT IN QUESTION...ALTHOUGH WARM ADVECTION WILL AID IN PUSHING TEMPS INTO THE UPPER 80S TO LOWER 90S...AND SREF PROBS SUGGEST 1000-2000 J/KG OF MLCAPE WILL BE ATTAINABLE. MID LEVEL FLOW WILL BE STEADILY INCREASING FROM THE WEST AS THE UPPER TROUGH DEEPENS WEST OF THE MOUNTAINS...AND 0-6KM BULK SHEAR MAY REACH 30 KTS FRIDAY AFTERNOON. UNIDIRECTIONAL DEEP LAYER FLOW SHOULD FAVOR MAINLY MULTICELL CLUSTERS AND A DAMAGING WIND THREAT. HAVE LEFT CHANCE POPS OVER THE WEST AND TRIMMED BACK POPS IN THE EAST PRIOR TO 18Z....WITH LIKELY POPS IN THE AFTERNOON. FRIDAY NIGHT THROUGH SATURDAY NIGHT: POPS SHOULD TREND DOWNWARD FRIDAY NIGHT....DEPENDING ON HOW QUICKLY CONVECTION EVOLVES FRIDAY AFTERNOON...AS THE INITIAL FORCING DEPARTS. THE COLD FRONT IS FORECAST TO BE WELL WEST OF THE MOUNTAINS OVERNIGHT AS THE MAIN TROUGH AXIS SWINGS THROUGH THE OH/TN VALLEYS. SHOWERS AND STORMS MAY BEGIN TO REDEVELOP SATURDAY MORNING AS THE FRONT AND/OR PREFRONTAL TROUGH EMERGE OVER THE WESTERN PIEDMONT. STRONG TO SEVERE CONVECTION IS POSSIBLE AGAIN ON SATURDAY AS THE FRONTAL FORCING AND STRONGER DEEP LAYER WIND FIELDS CROSS CENTRAL NC. ONGOING CONVECTION AND CLOUD COVER MAY LIMIT CAPE DEVELOPMENT AND COVERAGE OF SEVERE STORMS...BUT OVERALL COVERAGE OF CONVECTION COULD STILL BE SCATTERED TO NUMEROUS AS PW VALUES HOVER NEAR W INCHES...ESPECIALLY OVER THE COASTAL PLAIN. HIGHS SATURDAY ARE TRICKY DEPENDING ON THE TIMING OF THE FRONT/CONVECTION....BUT A STRONGER THAN NORMAL WEST TO EAST GRADIENT SHOULD BE EXPECTED...AND THE CURRENT FORECAST WILL SHOW LOW TO MID 80S WEST AND UPPER 80S EAST. MODELS HAVE SHOWN A SLOWING TREND WITH THE FRONT...AND THE 12Z IS EVEN A BIT SLOWER THAN ITS PREVIOUS RUN. THE ECMWF WOULD SUGGEST THE FRONT WILL MAKE IT ALL THE WAY TO THE COAST...BUT IF IT HANGS UP NEAR THE EASTERN PIEDMONT AND COASTAL PLAIN LIKE THE GFS SHOWS...CONVECTION MAY BE POSSIBLE WELL INTO THE OVERNIGHT PERIOD. LOWS UPPER 60S TO AROUND 70. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... AS OF 230 PM WEDNESDAY... THE COLD FRONT IS EXPECTED TO MOVE TO THE COAST AND EVENTUALLY WASH OUT AS HIGH PRESSURE BRIEFLY BUILDS ACROSS THE REGION AND RELATIVELY ZONAL FLOW DEVELOPS ALOFT. DRIER AIR WITH DEWPOINTS POTENTIALLY IN THE UPPER 50S TO LOWER 60S IS FORECAST TO FILTER INTO THE AREA BEHIND THE FRONT ON SUNDAY. MODELS SHOW A SHORTWAVE CROSSING THE MIDWEST AND APPALACHIANS LATE MONDAY OR TUESDAY...THOUGH ITS UNCERTAIN HOW QUICKLY THE POST-FRONTAL AIRMASS WILL RECOVER BY THEN. WE WILL KEEP POPS AT SLIGHT CHANCE DURING THE AFTERNOON HOURS THROUGH THE PERIOD...WITH HIGHS RETURNING TO AROUND NORMAL BY MIDWEEK. && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... AS OF 150 PM WEDNESDAY... SLOW WEST TO EAST EROSION OF LOW CLOUDS STILL HAS KRWI AND KFAY HANGING ON TO SOME MVFR CEILINGS FOR THE MOMENT...BUT EXPECT CEILINGS TO IMPROVE TO VFR VERY SOON. THROUGH THE REMAINDER OF THE AFTERNOON AND INTO THE EARLY EVENING...AN UPPER LEVEL DISTURBANCE WILL PROGRESS EAST THROUGH CENTRAL NC THROUGH 06Z TONIGHT...PROVIDING AMPLE LIFT TO SUPPORT SCATTERED SHOWERS AND STORMS. IN FACT...SOME OF THE NEWER MODEL GUIDANCE FILTERING IN SUGGESTS CONVECTION COULD BE MORE WIDESPREAD AND COULD POSSIBLY IMPACT ALL TAF SITES BETWEEN 18Z IN THE WEST...TO AROUND 03Z ACROSS THE EAST/SOUTHEAST. FOR NOW WILL INCLUDE THUNDER AT KINT AND KGSO ONLY...AND WILL MONITOR LATEST RADAR TRENDS BEFORE ADDING THE MENTION OF THUNDER AND ASSOCIATED SUB-VFR CONDITIONS TO ANY OTHER TAF SITES. DEBRIS CLOUDINESS SHOULD CLEAR/SCATTER OUT BY MIDNIGHT...GIVING WAY TO MOSTLY CLEAR SKIES. WITH LIGHT SOUTHERLY WINDS AND CONTINUED HIGH DEWPOINTS IN THE LOWER 70S...THERE IS THE POTENTIAL FOR SOME FOG/STRATUS...ESPECIALLY IN THE EAST WHERE NEAR SURFACE MOISTURE IS HIGHER. ANY STRATUS/FOG SHOULD LIFT VERY QUICKLY THURSDAY MORNING(BY 13-14Z) WITH PREDOMINATELY VFR CONDITIONS AND ONLY ISOLATED SHOWER/STORMS POSSIBLE. A STRONGER MID LEVEL TROUGH AND ASSOCIATED SURFACE BOUNDARY WILL BRING INCREASING CHANCES FOR SHOWERS AND T-STORMS LATE THURSDAY NIGHT/FRIDAY MORNING...CONTINUING FRIDAY AFTERNOON INTO FRIDAY NIGHT AND POSSIBLY LINGER INTO THE COASTAL PLAIN THROUGH SATURDAY MORNING. A TRANSITION TO A MORE TRANQUIL WEATHER PATTERN ANTICIPATED FOR SUNDAY. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...CBL NEAR TERM...CBL SHORT TERM...BLS LONG TERM...BLS AVIATION...CBL
Hazardous weather outlook, Aug 8, 12:04 PM EDT, 3 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 1204 PM EDT WED AUG 8 2012 NCZ007-008-021>025-038>041-074>076-083-084-091615- PERSON-GRANVILLE-FORSYTH-GUILFORD-ALAMANCE-ORANGE-DURHAM-DAVIDSON- RANDOLPH-CHATHAM-WAKE-MONTGOMERY-MOORE-LEE-ANSON-RICHMOND- 1204 PM EDT WED AUG 8 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED TO WIDELY SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON. ONE OR TWO STORMS COULD PRODUCE STRONG TO SEVERE THUNDERSTORM WIND GUSTS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE FRIDAY AFTERNOON AND FRIDAY NIGHT. THE PRIMARY SEVERE WEATHER THREAT WILL BE DAMAGING WIND GUSTS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE.
In the hours before
Special weather statement, Aug 8, 1:59 PM EDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
159 PM EDT WED AUG 8 2012
NCZ021-081900-
FORSYTH-
159 PM EDT WED AUG 8 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS PARTS OF WESTERN FORSYTH
COUNTY THROUGH 300 PM EDT...
AT 157 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES
NORTHWEST OF DONNAHA...OR ABOUT OVER EAST BEND...MOVING SOUTH AT 20
MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...
DONNAHA...HUNTSVILLE...LEWISVILLE...AND CLEMMONS.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS AROUND 50 MPH.
THIS INCLUDES INTERSTATE 40 BETWEEN EXITS 182 AND 188.
IF THUNDERSTORMS MOVE NEARBY OR OVERHEAD...MOVE INDOORS AND STAY
AWAY FROM WINDOWS. STRONG WINDS ARE CAPABLE OF KNOCKING DOWN SMALL
TREE LIMBS AND BLOWING AROUND LIGHT OUTDOOR OBJECTS. STAY TUNED TO
THIS STATION FOR THE LATEST WEATHER INFORMATION.
&&
LAT...LON 3612 8050 3612 8046 3614 8044 3621 8045
3622 8044 3626 8046 3627 8035 3600 8031
3597 8040 3599 8043 3601 8042 3606 8047
3604 8048 3605 8051 3609 8052
TIME...MOT...LOC 1757Z 352DEG 17KT 3626 8052
DJFSpecial weather statement, Aug 8, 2:11 PM EDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
211 PM EDT WED AUG 8 2012
NCZ022-023-081915-
ALAMANCE-GUILFORD-
211 PM EDT WED AUG 8 2012
...STRONG THUNDERSTORMS MAY MOVE ACROSS PARTS OF NORTHERN GUILFORD
AND ALAMANCE COUNTIES THROUGH 315 PM EDT...
AT 210 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 11 MILES
NORTHWEST OF MONTICELLO...OR ABOUT OVER WENTWORTH...MOVING SOUTH AT
15 MPH.
IF THE STORMS HOLD TOGETHER AS THEY MOVE SOUTH...LOCATIONS IN THE
PATH OF THE STORMS INCLUDE MONTICELLO...LAKE TOWNSEND...AND
MCLEANSVILLE.
HAZARDS INCLUDE...
GUSTY WINDS AROUND 40 MPH.
DON'T WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE
FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY FROM
YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY. REMEMBER THAT TREES
OFFER NO PROTECTION FROM LIGHTNING. STAY TUNED TO THIS STATION FOR
THE LATEST WEATHER INFORMATION.
&&
LAT...LON 3625 7967 3625 7939 3624 7936 3609 7936
3609 7993 3626 7996
TIME...MOT...LOC 1810Z 345DEG 13KT 3633 7977
DJFLocal storm report, Aug 8, 3:23 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
323 PM EDT WED AUG 08 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0302 PM LIGHTNING 3 NNE GREENSBORO 36.13N 79.81W
08/08/2012 GUILFORD NC EMERGENCY MNGR
LIGHTNING STRUCK TREE
&&
EVENT NUMBER RAH1200830
SECLocal storm report, Aug 8, 3:25 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
325 PM EDT WED AUG 08 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0238 PM LIGHTNING 1 SSE COLFAX 36.11N 80.01W
08/08/2012 GUILFORD NC EMERGENCY MNGR
TREE DOWN DUE TO LIGHTNING STRIKE
&&
EVENT NUMBER RAH1200831
SECLocal storm report, Aug 8, 3:37 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
337 PM EDT WED AUG 08 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM TSTM WND DMG 1 WSW GIBSONVILLE 36.09N 79.56W
08/08/2012 GUILFORD NC LAW ENFORCEMENT
TREE DOWN AT NC61 AND CONE CLUB ROAD... TIME ESTIMATED
BY RADAR
&&
EVENT NUMBER RAH1200832
SECLocal storm report, Aug 8, 3:41 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
341 PM EDT WED AUG 08 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM TSTM WND DMG 2 SW GIBSONVILLE 36.09N 79.56W
08/08/2012 GUILFORD NC FIRE DEPT/RESCUE
TREE DOWN AT NC61 AND KIVETTE HOUSE ROAD... TIME
ESTIMATED BY RADAR
&&
EVENT NUMBER RAH1200833
SECThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 12:48 PM EDT | Special Weather Statement | RAH | Forsyth | 42 min |
| Aug 8, 1:17 PM EDT | Special Weather Statement | RAH | Forsyth | 58 min |
| Aug 8, 1:31 PM EDT | Areal Flood Advisory | RAH | Forsyth | 63 min |
| Aug 8, 1:59 PM EDT | Special Weather Statement | RAH | Forsyth | 61 min |
| Aug 8, 2:11 PM EDT | Special Weather Statement | RAH | Guilford | 64 min |
| Aug 8, 2:34 PM EDT | Severe Thunderstorm Warning | RAH | Guilford | 56 min |
| Aug 8, 2:54 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Guilford | 66 min |
| Aug 8, 3:06 PM EDT | Areal Flood Advisory | RAH | Guilford | 73 min |
| Aug 8, 4:29 PM EDT | Special Weather Statement | RAH | Vance, Warren | 61 min |
| Aug 8, 4:30 PM EDT | Special Weather Statement | RAH | Chatham, Lee | 60 min |
| Aug 8, 4:32 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Granville, Vance, Warren | 58 min |
| Aug 8, 4:52 PM EDT | Special Weather Statement | RAH | Anson, Montgomery, Moore, Richmond, Stanly | 53 min |
| Aug 8, 5:09 PM EDT | Severe Thunderstorm Warning | RAH | Harnett, Lee | 66 min |
| Aug 8, 5:25 PM EDT | Areal Flood Advisory | RAH | Lee | 107 min |
| Aug 8, 5:32 PM EDT | Special Weather Statement | RAH | Montgomery, Stanly | 58 min |
| Aug 8, 5:34 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Vance, Warren | 56 min |
| Aug 8, 5:43 PM EDT | Special Weather Statement | RAH | Granville, Vance, Warren | 62 min |
| Aug 8, 5:43 PM EDT | Severe Thunderstorm Warning | RAH | Montgomery, Stanly | 62 min |
| Aug 8, 5:51 PM EDT | Special Weather Statement | RAH | Durham, Granville | 54 min |
| Aug 8, 6:07 PM EDT | Special Weather Statement | RAH | Anson, Cumberland, Hoke, Richmond, Scotland | 53 min |
| Aug 8, 6:19 PM EDT | Areal Flood Advisory | RAH | Anson, Montgomery, Richmond, Stanly | 3 hr |
| Aug 8, 6:26 PM EDT | Special Weather Statement | RAH | Edgecombe, Franklin, Halifax, Nash, Warren | 64 min |
| Aug 8, 6:33 PM EDT | Special Weather Statement | RAH | Wake | 57 min |
| Aug 8, 6:34 PM EDT | Special Weather Statement | RAH | Wake | 41 min |
| Aug 8, 6:47 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Granville, Wake | 58 min |
| Aug 8, 7:11 PM EDT | Special Weather Statement | RAH | Scotland | 49 min |
| Aug 8, 7:21 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Johnston, Nash, Wake, Wilson | 54 min |
| Aug 8, 7:34 PM EDT | Areal Flood Advisory | RAH | Wake | 54 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.